MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, unknown.A2: date of birth: requested, unknown.A4: weight: requested, unknown.A5: ethnicity: requested, unknown.A6: race: requested, unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: telephone number: requested, unknown.Visual inspection of the actual sample upon receipt found there was no anomaly such as a breakage.The actual sample, after rinsed and dried, was tested for the o2 transfer and co2 removal performance in accordance with the product inspection protocol.The test result shown below met the factory's control standards.No anomaly was found.[bovine blood conditions] hb: 12 g/dl, temp.: 37°c., ph: 7.4, svo2: 65%, pvco2: 45 mmhg; [circulation conditions] blood flow rate: 6 l/min and 4 l/min, v/q:1, fio2: 100%; [o2 transfer volume] @6 l/min: 383 ml/min., @4 l/min: 274 ml/min; [co2 removal volume] @6 l/min: 306 ml/min., @4 l/min: 218 ml/min.Review of the manufacturing record and the shipping inspection record of the actual sample found no anomaly.A search of the past complaint file regarding the involved product code found another similar complaint was received from the same facility.Based on the investigation result, the gas transfer performance of the rinsed actual sample met the factory's control standards, and no anomaly was found in the manufacturing records.The cause of occurrence in this case could not be clarified due to lack of detailed information.Relevant instructions for use (ifu) reference: "start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements." "measure blood gases and make necessary adjustments as follows." a.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease[?]fio2.To increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow." "upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increasing in patients metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism." "a phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 20 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that poor oxygenation occurred after 215 minutes cardiopulmonary bypass (cpb).The oxygenator was replaced.Cpb total time was 450 minutes.There was no patient injury/medical or surgical intervention required.The procedure outcome was not reported.The final patient impact was not harmed.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17019551
Report Number9681834-2023-00100
Device Sequence Number6286452
Product Code DTZ
UDI-Device Identifier04987350769572
UDI-Public04987350769572
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberCX*RX25RW
Device Lot Number221005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient SexMale